MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQ5054
Medical Device Problem Codes Material Frayed (1262); Peeled/Delaminated (1454); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record will be performed.The device is pending return.The investigation of the reported event is currently underway.(expiry date: 10/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured at 20 atm.It was further reported that a different size balloon was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure through forearm radial artery, the pta balloon allegedly ruptured at 20 atm.It was further reported that another balloon was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the sample was returned to the manufacturer for evaluation.One photo was reviewed, the photo shows one pta balloon in a deflated position and appeared bloody, no other specific anomalies noted.Therefore, based on the photo review, the reported failure balloon rupture could not be confirmed on the findings no conclusion can be made.One conquest pta catheter has returned for evaluation.On the visual evaluation of the device, it appeared bloody.Frayed material has noted proximal end of the balloon and peeled pebax has noted on the distal end and middle of the balloon.No other specific anomalies were noted.During the functional evaluation of the device, an in-house guide wire has inserted through the flushed guide wire lumen without any issues.Upon further evaluation the balloon was inflated with the in-house inflation device.Waster was noted to be leaking from the balloon from the proximal end.Under microscopic observation a longitudinal rupture has noted at the distal tip.No other functional evaluation performed.Therefore the investigation has confirmed for the reported balloon rupture as the longitudinal rupture.The investigation is also confirmed for frayed material and peeled pebax, as it was noted to the balloon portion of the returned sample.Based upon the available information a definitive root cause could not be determined.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 10/2022.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CONQUEST PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10678349
Report Number2020394-2020-20123
Device Sequence Number11549375
Product Code DQY
UDI-Device Identifier00801741062803
UDI-Public(01)00801741062803
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQ5054
Device Catalogue NumberCQ5074
Device Lot NumberREDY4081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer03/30/2021
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR
Patient Weight63